Annali di Matematica Pura ed Applicata (1923 -)

, Volume 161, Issue 1, pp 213–229 | Cite as

Weakly coupled semilinear parabolic evolution systems

  • W. E. Fitzgibbon
  • J. J. Morgan
  • S. J. Waggoner
Article

Summary

We obtain a priori bounds, global existence results, and a variation of parameters representation for classical solutions to weakly coupled semilinear parabolic systems which include spatial and temporal inhomogeneities.

Keywords

Global Existence Parabolic System Adjoint Equation Reaction Diffusion System Duality Argument 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Bibliography

  1. [1]
    E. Abrahams -Tsuneto,Time variation of the Ginzberg-Landau order parameter, Phys. Rev.,152 (1966), pp. 416–432.CrossRefGoogle Scholar
  2. [2]
    N. D. Alikakos,L p bounds of solutions of reaction-diffusion equations, Comm. Part. Diff. Equ.,4, No. 8 (1979), pp. 827–868.MathSciNetCrossRefMATHGoogle Scholar
  3. [3]
    H. Amann,Quasilinear evolution equations and parabolic systems, TRAMS,293, No. 1 (1986), pp. 191–227.MathSciNetCrossRefMATHGoogle Scholar
  4. [4]
    P. Bates,Containment for weakly coupled parabolic systems, Houston J. Math.,11 (1985), pp. 151–158.MathSciNetMATHGoogle Scholar
  5. [5]
    N. Cheuh -C. Conley -J. Smoller,Positively invariant regions for systems and nonlinar diffusion equations, Indiana U. Math. J.,26 (1977), pp. 373–392.CrossRefGoogle Scholar
  6. [6]
    A. Conway -D. Hoff -J. Smoller,Large time behaviour of solutions of systems of nonlinear reaction-diffusion equations, SIAM J. Appl. Math.,35 (1978), pp. 1–16.MathSciNetCrossRefMATHGoogle Scholar
  7. [7]
    W. E. Fitzgibbon,Nonlinear perturbation of linear evolution equations in a Banach space, Ann. Mat. Pura Appl.,110 (1976), pp. 279–294.MathSciNetCrossRefMATHGoogle Scholar
  8. [8]
    W. E. Fitzgibbon -J. J. Morgan,A diffusive epidemic model on a bounded domain of arbitrary dimensions, J. Diff. Integ. Eqs.,1 (1988), pp. 125–132.MathSciNetMATHGoogle Scholar
  9. [9]
    W. E. Fitzgibbon -J. J. Morgan,Existence for a class of weakly coupled semilinear elliptic systems, J. Diff. Eqs.,77 (1989), pp. 351–368.MathSciNetCrossRefMATHGoogle Scholar
  10. [10]
    W. E. Fitzgibbon -J. J. Morgan,Steady state solutions for certain reaction diffusion systems, Nonlinear Analysis TMA,15 (1990), pp. 27–37.MathSciNetCrossRefMATHGoogle Scholar
  11. [11]
    W. E.Fitzgibbon - J. J.Morgan - S. J.Waggoner,A quasilinear system modelling the spread of infectious disease, Rocky Mtn. J. Math., to appear.Google Scholar
  12. [12]
    W. E.Fitzgibbon - J. J.Morgan - S. J.Waggoner,Forward containment for semilinear parabolic systems, J. Diff. eqs., to appear.Google Scholar
  13. [13]
    W. E. Fitzgibbon -J. J. Morgan -S. J. Waggoner,Generalized Lyapunov structure for a class of semilinear parabolic systems, JMAA,152 (1990), pp. 109–130.MathSciNetMATHGoogle Scholar
  14. [14]
    W. E. Fitzgibbon -J. J. Morgan -S. J. Waggoner,A priori bounds for a class of stationary diffusion systems, Commun. Part. Diff. Eqs.,14 (1989), pp. 1183–1289.MathSciNetCrossRefMATHGoogle Scholar
  15. [15]
    J. A. Goldstein,Semigroup of Operators and Applications, Oxford University Press, New York (1985).Google Scholar
  16. [16]
    K.Gröger,On the existence of steady states of certain reaction diffusion systems, Arch. Rat. Mech. Anal., (1986), pp. 297–306.Google Scholar
  17. [17]
    S. Hollis -R. Martin -M. Pierce,Global existence and boundedness in reaction diffusion systems, SIAM J. Math. Anal.,18 (1987), pp. 744–761.MathSciNetCrossRefMATHGoogle Scholar
  18. [18]
    O. A. Ladyzenskaja,Boundary Value Problems of Mathematical Physics, Springer-Verlag, New York (1984).Google Scholar
  19. [19]
    O. A. Ladyzenskaja -V. A. Solonnikov -N. N. Uralceva,Linear and Quasilinear Equations of Parabolic Type, Transl. Amer. Math. Soc. Monographs,33, American Math. Soc., Providence, R.I. (1968).Google Scholar
  20. [20]
    Lasry J.,International Working Paper of the Math. Research Center, Ceremade, University of Paris-Dauphine.Google Scholar
  21. [21]
    J.Morgan,Global Existence, Boundedness, and Decay for Solutions of Semilinear Parabolic Systems of Partial Differential Equations, University of Houston (1986).Google Scholar
  22. [22]
    J.Morgan,Global existence for semilinear parabolic systems on one dimensional bounded domains, to appear in theProceedings of the Workshop on Nonlinear Partial Differential Equations, held in Provo, Utah, March 1987.Google Scholar
  23. [23]
    J. Morgan,Global existence for solutions of semilinear parabolic systems of partial differential equations, SIAM J. Math. Anal.,20 (1989), pp. 1128–1144.MathSciNetCrossRefMATHGoogle Scholar
  24. [24]
    A. Pazy,Semigroups of Linear Operator and Applications to Partial Differential Equations, Applied Math. Sciences,44, Springer-Verlag, New York (1983).Google Scholar
  25. [25]
    M. Protter -H. Weinberger,Maximum Principles in Differential Equations, Prentice-Hall, Englewood Cliffs, N.J. (1967).MATHGoogle Scholar
  26. [26]
    Redheffer -R. Redlinger -W. Walter,A theorem of LaSalle Lyapunov type for parabolic systems, SIAM J. Math. Anal.,19 (1988), pp. 121–132.MathSciNetCrossRefMATHGoogle Scholar
  27. [27]
    F. Rothe,Global Solutions of Reaction Diffusion Systems, Lecture Notes in Mathematics,1072, Springer-Verlag, New York (1984).Google Scholar
  28. [28]
    M. Singh -K. Khetarpal -M. Sharan,A theoretical model for studying the rate of oxygenation of blood in pulmonary capillaries, J. Math. Biology,9 (1980), pp. 305–330.CrossRefMATHGoogle Scholar
  29. [29]
    J. Smoller,Shoxk Waves and Reaction-Diffusion Equations, Springer-Verlag, New York (1983).CrossRefMATHGoogle Scholar
  30. [30]
    R. Sperb,Maximum Principles and Their Applications, Academic Press, New York (1981).MATHGoogle Scholar
  31. [31]
    J.Vestano - J.Pearson, W.Horsthemke - H.Swinney,Chemical Pattern Formation with Equal Diffusion Coefficients, preprint.Google Scholar
  32. [32]
    S. J.Waggoner,Global Existence of Solutions to Semilinear and Quasilinear Parabolic Systems of Partial Differential Equations, Dissertation, University of Houston (1988).Google Scholar
  33. [33]
    H. F. Weinberger,Invariant sets for weakly coupled parabolic and elliptic systems, Rend. Mat.,8 (1975), pp. 295–310.MathSciNetMATHGoogle Scholar

Copyright information

© Fondazione Annali di Matematica Pura ed Applicata 1992

Authors and Affiliations

  • W. E. Fitzgibbon
    • 1
  • J. J. Morgan
    • 2
  • S. J. Waggoner
    • 3
  1. 1.Department of MathematicsUniversity of HoustonHoustonUSA
  2. 2.Department of MathematicsTexas A&M UniversityCollege StationUSA
  3. 3.Department of MathematicsFurman UniversityGreenvilleUSA

Personalised recommendations